Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 3, NWS North Platte, NE

February 8, 202226 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 8, 2022, 1:49 AM MST for 26 counties in Nebraska. It took effect at Feb 8, 2022, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2022, 1:49 AM MST (08:49 UTC)
In effect from
Feb 8, 2022, 10:00 AM MST
Expired
Feb 8, 2022, 5:00 PM MST
In force
7 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2815 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS83 KLBF 080849
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
249 AM CST Tue Feb 8 2022

NEZ219-090000-
/O.UPG.KLBF.FW.A.0003.220208T1800Z-220209T0000Z/
/O.NEW.KLBF.FW.W.0003.220208T1700Z-220209T0000Z/
Loess Plains-
249 AM CST Tue Feb 8 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM this morning to 6 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Weather conditions will be favorable for rapid fire 
  growth and erratic fire behavior. Fires may quickly become out 
  of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-206-208>210-090000-
/O.NEW.KLBF.FW.W.0003.220208T1700Z-220209T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-
249 AM CST Tue Feb 8 2022 /149 AM MST Tue Feb 8 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM CST /10 AM MST/ this morning to 6 PM CST /5 PM
MST/ this evening.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... 
  Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel 
  R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 
  Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman 
  Basin.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...Between 15 and 25 percent.

* Impacts...Weather conditions will be favorable for rapid fire 
  growth and erratic fire behavior. Fires may quickly become out 
  of control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
1 follow-up statement
675 
WWUS83 KLBF 082353
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
553 PM CST Tue Feb 8 2022

NEZ204-206-208>210-219-090100-
/O.EXP.KLBF.FW.W.0003.000000T0000Z-220209T0000Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains-
553 PM CST Tue Feb 8 2022 /453 PM MST Tue Feb 8 2022/

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

Winds are decreasing as humidity increases, therefore the Red Flag
Warning will be allowed to expire. 

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 7, 10:42 PM MST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 7, 10:42 PM MST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1142 PM CST Mon Feb 7 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 333 PM CST Mon Feb 7 2022

Expect dry conditions with temperatures well above normal through
tomorrow. Overnight lows tonight will only be in the upper 20s to
lower 30s. A dry cold front will move through the area late
tonight and downsloping winds will help boost highs tomorrow into
the 50s and be near 60 degrees across south central Nebraska.
Winds will increase significantly behind the front with soundings
on BufKit showing a well mixed boundary layer with high momentum
air at the top of the mixed layer and probabilistic guidance
indicates gusts of 40 to 50 mph for most of the region. See fire
weather discussion below for impacts on the wind and temps on fire
weather tomorrow.

.LONG TERM...(Wednesday through Monday)
Issued at 333 PM CST Mon Feb 7 2022

As has been the case this winter, another northern stream system
will slide down from the northwest on Wednesday and bring a
chance for some precipitation to Nebraska late Wednesday into
Wednesday night. Surface temperatures will initially support rain
or rain/snow mix, but temperatures aloft are cool and surface
temperatures will be falling after dark so expect a chance to
mostly/all snow Wednesday night. There isn't much moisture for
this system to work with and forcing is not particularly robust so
expect any accumulations will be light, ranging from around half
an inch or so up near the Pine Ridge to a dusting south of
Interstate 80. The precipitation may linger a bit into early
Thursday morning but expect Thursday to be generally dry after
daybreak.

A more vigorous system will push a cold front through on Friday.
Moisture is again limited but the signal for wind in
probabilistic guidance is increasing so will have to keep an eye
on overall evolution during the next few days. Heading into the
weekend, ensemble guidance has a good signal for a sharpening
ridge over the western US with temperatures trending well above
normal once again into the first part of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1140 PM CST Mon Feb 7 2022

The main weather concern for aviation revolves around an increase
in winds associated with a dry frontal passage. LLWS will exist
across western and north central Nebraska beginning before sunrise
and lasting into the late morning. Strong northwesterly wind
gusts will pick up across the area, starting with northern
Nebraska around sunrise and gradually increasing through the
morning across southwest and central Nebraska. gusts around 40
knots will be possible in the early afternoon in the Sandhills.
Winds will begin to decrease in the late afternoon and evening.

&&

.FIRE WEATHER...
Issued at 333 PM CST Mon Feb 7 2022

Winds behind a dry cold front will increase considerably
tomorrow with gusts of 40 to 50mph possible across most
of central and western Nebraska. Minimum Relative humidity
will also fall into the 20 to 25 percent range, with values
of 15 to 20 percent expected south of Interstate 80. The
highest confidence in overlap of winds and lowest humidity
will be across south central Nebraska over the Loess Plains
where a Fire Weather Watch has been issued from Noon through
6PM Tuesday. However the strong gusty winds are a primary
concern for tomorrow and fire weather headlines may be expanded.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch Tuesday afternoon for NEZ219.

&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Meltzer
FIRE WEATHER...MBS
Hazardous weather outlook, Feb 7, 2:07 PM MST, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
307 PM CST Mon Feb 7 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-082115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
307 PM CST Mon Feb 7 2022 /207 PM MST Mon Feb 7 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A Fire Weather Watch is in effect for Tuesday for central
Nebraska. Minimum humidity will be 15 to 25 percent, with
blustery northwest winds at 15-25 mph sustained. Gusts up to 50
mph are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.